Share Facebook
Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Pentasa enema side effects ??


04-02-2011, 04:22 PM   #1
minnietoty
New Member
 
Join Date: Dec 2010
pentasa enema side effects ??

Hi,
In my last post, i mentioned that I have had undetermined crohn's for 4 years now. I have had a a number of flare ups. The last flare up started last september and I'm still suffering from it up till now. Three weeks ago I was diagnosed with proctitis and was put on metronidazole suppositories twice per day and enema cort in addition to 4 g salofalk and 175 mg azathioprine per day and I'm on 2.5 mg pred after being on 40 mg. These suppositories and enema gave me really hard time and I had to take daily zofran injections for 10 days to combat nausea and vomiting. My stomach became so inflamed that I had to go to hospital to take fluids and a nexuim iv injection. I stayed there for a day and then saw my doc who recommended pentasa enema twice per day instead of salofalk. I have been feeling well until I started passing a lot of mucus, rope like, instead of stool.Is this one of pentasa enemas' side effects? Also, I'm having severe abdominal pain while and after a bowel movement and started to have diarrhea again. I was ok on salofalk but my stomach hurts very much.
It is worth mentioning that I have been suffering from GERD for13 years now. 4 years ago I developed gastritis and duodenitis and I take 80 mg nexuim per day for this.
Sry for this lengthy post but I have 2 questions : Is a lot of mucus ok?
2. I used to take centrum and ensure to be able to work and have strength. Now, I vomit them and they hurt my stomach very much. Any advice regarding what I shall do to fight fatigue and weakness.
Thanx
04-02-2011, 05:59 PM   #2
mikeyarmo
Co-Founder
 
mikeyarmo's Avatar
 
Join Date: Feb 2006
Location: Toronto, Ontario
I recall that when I was taking Pentasa enemas that there was some mucas with my stools, but it sounds like what you are experiencing is a bit more extreme than what I had.

Are you in regular contact with a medical professional? I think it is very important that you alert them of the symptoms you have been experiencing as they can ensure that what you are taking works and that the side effects you are experiencing are not something to be worried about.
Reply

Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Pentasa enema side effects ??
Thread Tools


All times are GMT -5. The time now is 10:20 PM.
Copyright 2006-2017 Crohnsforum.com